My situation is, a recent Echocardiogram stated I have "intermediate probability of Pulmonary Hypertension". I had this scan done because I have persistent high systolic-BP (which averages in the 140-150 range). I don't really have any troublesome symptoms other than this high-BP. And the rest of the Echocardiogram looked fine.
At the NHS hospital where this Echocardiogram was performed, the Pulmonary Hypertension doctor has requested: (1) a CT-Thorax, (2) a V/Q scan, and (3) a chest X-ray. (If none of these 3 tests give conclusive-information, then he will consider a Right Side Catheterisation). But these 3 tests which he's requested have a long waiting-list, and so I won't get them done/follow up with him again for another 4 months.
So my question is, if I go to my local GP, are GPs in this country permitted to start their patient on Warfarin (guessing this is still the standard blood-thinner used for PH?) - on the basis that it could address my high-BP via addressing any root-cause Pulmonary Hypertension? Or will my GP have to await the 4 months for the Hospital's scan-results to be completed?
Hello again, I have just looked back at your previous posts and see that I replied before. The history of my “possible” PH is extremely complex. Way back in 2013 I was sure that I needed to be back on Warfarin. I’d been on it for pulmonary emboli diagnosed in January 2010. I was taken off it after six months although I knew there was permanent damage in the small blood vessels. I had had echocardiograms that showed mild PH. But I couldn’t get doctors to believe me. So I had a private consultation with a consultant cardiologist, I had previously used him for a private echocardiogram during which he confirmed PH, he also did a jugular vein pressure test which confirmed his diagnosis. So when I saw him in the spring of 2013 I gave him a mini presentation of my history, tests, scans, symptoms. After that he looked a bit pole-axed and said: “Why aren’t you on Warfarin?” “Good question,” I said. So he wrote to my GP and I’ve on it ever since. That probably doesn’t answer your question! But I think a GP would need some kind of nudge from a consultant to prescribe Warfarin. But ask your GP.If it would help please private message me using the system on this forum.
All the best
Thank you so much for sharing your experiences, it's really kind. I have just private-messaged you